| Model Number |
453943 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/10/2023
Type of Reportable Event
Malfunction
Event or Problem Description
There was a highly calcified lesion where a competitor stent would not cross.Then the orsiro mission drug-eluting stent system was selected which crossed the lesion, but not fully.The orsiro mission was withdrawn through the guide, and it was noticed that the stent was not on the balloon, but in the body.The stent was retrieved.The intervention was completed and the patient was discharged with no issues.
Additional Manufacturer Narrative
Combination product: yes.
Additional Manufacturer Narrative
Combination product: yes.The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the balloon is slightly unfolded.In addition, contrast medium residue was observed in the balloon- and inflation lumen which is indicative for the application of negative pressure.Stent imprints were observed on the exposed balloon surface, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.Furthermore, the hypotube was found kinked at several locations over its entire length.The stent was returned separately.The stent is severely deformed over its entire length.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.The most probable root cause for the complaint event is related to the handling during the procedure, i.E.Application of negative pressure prior to the placement of the stent across the target lesion which is warned against in the ifu.